Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 36, NWS Albuquerque, NM

June 6, 2014San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2014, 12:50 AM MDT for San Miguel County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2014, 12:50 AM MDT (06:50 UTC)
Expired
Jun 6, 2014, 1:30 AM MDT
In force
40 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 142 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 6.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2014-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2014-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4751 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WUUS55 KABQ 060650
SVRABQ
NMC047-060730-
/O.NEW.KABQ.SV.W.0036.140606T0650Z-140606T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1250 AM MDT FRI JUN 6 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 130 AM MDT

* AT 1247 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES SOUTHWEST OF TRUJILLO...OR ABOUT 26 MILES SOUTHEAST OF LAS
  VEGAS...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

&&

LAT...LON 3578 10473 3553 10432 3523 10477 3540 10503
TIME...MOT...LOC 0650Z 220DEG 23KT 3538 10484

$$

SHOEMAKE
1 follow-up statement
764 
WWUS55 KABQ 060711
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
111 AM MDT FRI JUN 6 2014

NMC047-060730-
/O.CON.KABQ.SV.W.0036.000000T0000Z-140606T0730Z/
SAN MIGUEL NM-
111 AM MDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM MDT
FOR CENTRAL SAN MIGUEL COUNTY...

AT 107 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF TRUJILLO...OR ABOUT 28 MILES EAST OF LAS
VEGAS...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TREMENTINA...
  MAES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3533 10473 3548 10494 3578 10473 3553 10432
TIME...MOT...LOC 0711Z 220DEG 23KT 3548 10473

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:33 PM MDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 5, 11:33 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1133 PM MDT THU JUN 5 2014

.AVIATION...
06Z TAF CYCLE
SHRA AND TSRA WILL CONTINUE TO DEVELOP OVER EAST CENTRAL NM AND
LIFT NORTHEASTWARD OVERNIGHT. KTCC AND KLVS MAY NARROWLY MISS OUT ON
CONVECTION. A FEW OF THESE STORMS MAY CONTAIN HAIL AND PRODUCE
GUSTY WINDS IN EXCESS OF 40KT. MVFR CIGS REMAIN POSSIBLE ACROSS
THE NE LATE TONIGHT...BUT CONFIDENCE IS LOWERING DUE TO THE AMOUNT
OF MID LEVEL CLOUDS THAT WILL MOVE OVER THE AREA. BEST CHANCE WILL
BE BETWEEN KRTN AND KCAO SINCE THESE AREAS RECEIVED QUITE A BIT OF
RAINFALL. OTHERWISE...GAP WINDS WILL CONTINUE OVERNIGHT AT KSAF
AND KABQ. KABQ WINDS MAY STRENGTHEN AGAIN DUE TO OUTFLOW
BOUNDARIES PUSHING THRU THE GAPS. SHRA AND TSRA...PERHAPS
SEVERE...WILL DEVELOP AGAIN FRIDAY AFTN ACROSS THE NE. LARGE HAIL
AND DMGG WIND GUSTS WILL BE POSSIBLE. ISOLD...MAINLY DRY...TS WILL
ALSO BE POSSIBLE BETWEEN THE CONTDVD AND THE CENTRAL MTN CHAIN
WITH GUSTY OUTFLOW WINDS THE MAIN THREAT.

34

&&

.PREV DISCUSSION...957 PM MDT THU JUN 5 2014...
.UPDATE...
A QUICK UPDATE FORTHCOMING TO REMOVE SEVERE THUNDERSTORM WATCH
233 FROM THE FAR NE ZONES AND SEVERE WORDING. ADJUSTED POPS OVER
MUCH OF THE EAST FOR THE REMAINDER OF THE NIGHT. CHJ

&&

.PREV DISCUSSION...314 PM MDT THU JUN 5 2014...
.SYNOPSIS...
A PERIOD OF POTENTIALLY SEVERE THUNDERSTORMS IS ON TAP FOR PARTS
OF NORTHEASTERN NEW MEXICO BEGINNING THIS EVENING. THE THREAT FOR
SEVERE THUNDERSTORMS WILL EXPAND TO MUCH OF THE EASTERN PLAINS
SATURDAY EVENING AS AN UPPER LEVEL DISTURBANCE CROSSES THE STATE.
MORE GENERAL THUNDERSTORM ACTIVITY IS EXPECTED EACH AFTERNOON
THROUGH SUNDAY FOR THE REST OF THE AREA ALONG AND EAST OF THE
CENTRAL MOUNTAINS. WARMER AND DRIER CONDITIONS ARE EXPECTED WEST
OF THE CENTRAL MOUNTAINS...THOUGH A FEW DRY THUNDERSTORMS WILL BE
POSSIBLE SATURDAY AND SUNDAY. THE ACTIVE WEATHER PATTERN WILL
TREND DOWN EARLY NEXT WEEK AS THE UPPER LEVEL RIDGE REESTABLISHES
OVER THE STATE.

&&

.DISCUSSION...
A SERIES OF WEAK DISTURBANCES ALOFT AND CONVECTION AIDED BACKDOOR
COLD FRONTS COMBINE TO MAKE THIS A TRICKY WEATHER PERIOD. MODELS
STILL DISAGREE ON PLACEMENT AND COVERAGE OF CONVECTION...AND MOIST
BACKDOOR FRONT SURGES FOR THE NEXT FEW DAYS. TRENDED MORE TOWARD
HIGH RES NAM FOR ITS ABILITY TO PICK UP SMALLER SCALE FEATURES.
THIS IS MOST NOTABLE ON WESTWARD PUSH OF BACKDOOR FRONT THURSDAY
NIGHT INTO FRIDAY AND FRIDAY NIGHT INTO SATURDAY. ADDED POPS
ACROSS CONTINENTAL DIVIDE AS A RESULT...THOUGH KEPT DRY TSTM
WORDING.

OVERALL...AN UPPER LEVEL RIDGE WILL SLOWLY WEAKEN BEFORE GETTING
DISPLACED WEST THROUGH THE WEEKEND AS AN UPPER LEVEL TROUGH MAKES
ITS WAY ACROSS THE STATE SUNDAY. AT THE SURFACE...A SERIES OF BACKDOOR
COLD FRONTS AIDED BY CONVECTION WILL PUSH MOISTURE FARTHER WEST
EACH DAY...REACHING THE CONTINENTAL DIVIDE BY SUNDAY. LOWING
HEIGHTS ALOFT...COOLER TEMPS BEHIND THE FRONT...AND INCREASED
CLOUD COVER WILL CAUSE TEMPS TO TREND DOWN ACROSS THE EASTERN
PLAINS...BECOMING BELOW TO WELL BELOW NORMAL. AREAS WEST OF THE
CENTRAL MOUNTAIN WILL COOL SLIGHTLY...BUT HIGHS SHOULD REMAIN NEAR
TO ABOVE NORMAL. THE RIDGE WILL SLOWLY BUILD BACK OVER THE STATE
EARLY NEXT WEEK...CAUSING A RETURN TO WARMER AND DRIER CONDITIONS.
SHOWERS AND THUNDERSTORMS POTENTIAL WILL TREND DOWN EACH
DAY...THOUGH REMAIN FOCUSED OVER THE NORTHERN MOUNTAINS AND
EASTERN PLAINS.

DAILY ROUNDS OF SHOWER AND THUNDERSTORMS WILL FIRE ALONG AND EAST
OF THE CENTRAL MOUNTAINS THROUGH SUNDAY. HIGH CAPE...INCREASED
BULK SHEAR VECTORS...AND LIFTED INDICES UP TO -4 WILL CREATE SOME
SEVERE TSTMS ACROSS THE NE CORNER TONIGHT. 0-6KM SHEAR MAY NOT BE
AS STRONG FRIDAY...BUT ENOUGH INSTABILITY WILL REMAIN IN PLACE FOR
MORE SEVERE TSTMS ACROSS THE NE PLAINS...WITH THE BEST FOCUS
SLIGHTLY FARTHER SOUTH THAN TONIGHTS CONVECTION. BETTER
SHEAR...INCREASED LIFT ALOFT FROM THE DISTURBANCE SHOULD EXPAND
THE SEVERE WX POTENTIAL SATURDAY TO MUCH OF THE EASTERN PLAINS.
PRIMARY THREATS THROUGH THE PERIOD WILL BE LARGE HAIL AND DAMAGING
WINDS.

&&

.FIRE WEATHER...
THE MAIN FIRE WEATHER STORY DURING THE NEXT FEW DAYS WILL BE THE
DRYLINE AND BACKDOOR COLD FRONTAL SURGES. ABUNDANT HUMIDITY AND
MOISTURE WILL BE FOUND ON THE EAST SIDE OF THE DRYLINE. VERY DRY AIR
WILL BE FOUND ON THE WEST SIDE OF THE BOUNDARY. THIS DRYLINE WILL
MOVE BACK AND FORTH ACROSS THE FORECAST AREA THROUGH THIS WEEKEND.
DRIER STORMS WILL BE FOUND ON THE WESTERN PERIPHERY OF THIS DRYLINE
BOUNDARY. SUPER HAINES AND WELL ABOVE NORMAL IF NOT NEAR RECORD
MIXING WILL BE FOUND ACROSS SOME WESTERN AND CENTRAL AREAS THROUGH
SATURDAY BEFORE MODERATING SOME ON SUNDAY.

AS FAR AS THE REST OF TODAY...BACK DOOR COLD FRONTAL BOUNDARY AND
DRYLINE CURRENTLY FOUND ALONG THE EAST SLOPES OF THE SANGRE DE
CRISTOS SOUTHWARD TO NEAR CLINES CORNERS TO THE EAST SLOPES OF THE
SACRAMENTOS. SURFACE BASED STORMS WILL BE FOUND ALONG THIS BOUNDARY.
ELEVATED VIRGA AND VERY DRY STORMS COULD BE FOUND OVER ZONE 107 AND
PERHAPS EVEN SOUTHERN PORTIONS OF ZONE 106. MIX OF WET AND DRY ALONG
THE SANGRE DE CRISTOS AND WEST SLOPES. WETTING STORMS WILL BE FOUND
OVER THE EASTERN PLAINS WITH DEVELOPMENT CONTINUING THROUGH MOST OF
THE OVERNIGHT ACROSS THE NORTHEAST. THE CENTRAL MOUNTAIN GAP WIND
WILL DEVELOP TONIGHT AND BE BREEZY TO LOCALLY WINDY. THIS WILL
INCREASE RECOVERIES ACROSS CENTRAL AREAS COMPARED TO THE PREVIOUS
NIGHT BUT RECOVERIES WILL BE VERY POOR ACROSS THE WEST.

THE DRYLINE WILL RETREAT BACK TO THE EAST AS HIGHER
HUMIDITY...CENTRAL AREAS MIXES OUT. LOOK FOR ANOTHER ROUND OF VERY
LOW RH AND SUPER HAINES LIKE CONDITIONS WESTERN/CENTRAL AREAS.
MIXING HEIGHTS WILL BE 95TH PERCENTILE OR HIGHER. DRIER STORMS AND
VIRGA IS A POSSIBILITY OVER THE SAN MATEOS NEAR MT TAYLOR AS WELL AS
THE NORTHWEST MTNS AS THE DRYLINE RETREATS BACK TO THE EAST. NOT A
GREAT POSSIBILITY BUT ONE TO LOOK AT. STRONG DOWNDRAFT WINDS WOULD
BE ASSOCIATED WITH THIS ACTIVITY. THE STRONGER THREAT FOR MORE
ORGANIZED DRIER STORMS WOULD BE FOUND ACROSS ZONE 107.

THE DRYLINE WILL SURGE BACK TO THE WEST FRIDAY NIGHT AND SET UP
SOMEWHERE BETWEEN THE CONTINENTAL DIVIDE TO THE RIO GRANDE VALLEY.
GAP WINDS ALONG THE CENTRAL MTNS WILL ONCE AGAIN BE GUSTY AT TIMES.
MODEST RECOVERIES ACROSS PORTIONS OF THE NW PLATEAU...NORTH CENTRAL
MTNS AND RIO GRANDE VALLEY AND POOR TO VERY POOR RECOVERIES ACROSS
THE WESTERN THIRD OR SO.

THE ATMOSPHERE WILL REMAIN VERY UNSTABLE ACROSS WESTERN AND CENTRAL
AREAS SATURDAY. SUPER HAINES ONCE AGAIN ACROSS THE WEST. MIXING
HEIGHTS WILL BE VERY HIGH ACROSS WESTERN AND CENTRAL AREAS AND AT
LEAST 95TH PERCENTILE. DRY LIGHTNING OR MIX OF WET/DRY THREAT OF
ORGANIZED STORMS POSSIBLE WITHIN ZONE 107 AND WESTERN PORTIONS OF
ZONE 102. SLIGHT CHANCE OF DRY STORMS ACROSS THE NORTHWEST PLATEAU
AND WESTERN HIGHLANDS FAVORING THE CONTINENTAL DIVIDE.

A MORE ORGANIZED BACK DOOR INDUCED DRYLINE PUSH WILL OCCUR SATURDAY
NIGHT. THERE IS STILL SOME DISAGREEMENT IN THE MODELS AS FAR AS HOW
FAR WEST TO PUSH THE MOISTURE BUT FIGURE AT LEAST TO THE CONTINENTAL
DIVIDE IF NOT A LITTLE FURTHER WEST. THIS WILL BE DEPENDENT ON
ORGANIZED THUNDERSTORM DEVELOPMENT ALONG THE CENTRAL MTNS SATURDAY.
THE NAM IS MORE AGGRESSIVE THAN THE GFS. THE NAM HAS OUTPERFORMED THE
GFS DURING THIS TYPE OF SITUATION AS OF LATE. THIS MEANS ANOTHER
FOUND OF DRIER THUNDERSTORMS AND PERHAPS A LITTLE MORE ORGANIZED
ACROSS WESTERN AND CENTRAL AREAS FAVORING THE NORTHWEST MTNS. THE
DRYLINE WILL ONCE AGAIN GET PUSHED BACK TO THE EAST ON SUNDAY.
CONFIDENCE IS INCREASING FOR THE DRIER TSTORM SCENARIO ACROSS
PORTIONS OF WESTERN AND CENTRAL NM.

A GRADUAL DRYING TREND STILL EXPECTED EARLY NEXT WEEK ACROSS WESTERN
AND CENTRAL AREAS WITH SOME AFTERNOON BREEZES. DRYLINE SHOULD REMAIN
ACROSS THE EASTERN PLAINS DURING THIS PERIOD...MAYBE ALONG THE EAST
SLOPES OF THE CNTRL MTNS.

50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 5, 5:53 AM MDT, 18 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 AM MDT THU JUN 5 2014

NMZ501>540-061200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
553 AM MDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED IN NORTHEASTERN NEW
MEXICO THIS AFTERNOON AND THIS EVENING WITH DAMAGING WINDS AND
LARGE HAIL BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO OVER THE NEXT SEVERAL
DAYS...ESPECIALLY IN NORTHEASTERN NEW MEXICO. DAMAGING WINDS AND
LARGE HAIL WILL AGAIN BE THE PRIMARY THREATS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WITHIN NORTHEASTERN NEW MEXICO SHOULD BE ALERT AND READY
TO REPORT ANY STRONG TO SEVERE WINDS OR HAIL TO THE ALBUQUERQUE
NATIONAL WEATHER SERVICE. YOU CAN SUBMIT YOUR REPORT AT
1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. YOU CAN ALSO
SUBMIT STORM REPORTS AND PHOTOS ONTO OUR FACEBOOK PAGE OR VIA
TWITTER USING THE HASHTAG N M W X.

52

In the hours before

Special weather statement, Jun 5, 8:12 PM MDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
812 PM MDT THU JUN 5 2014

NMZ533-060245-
GUADALUPE COUNTY-
812 PM MDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GUADALUPE COUNTY THROUGH
845 PM MDT...

AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLONIAS...OR ABOUT 12 MILES NORTHWEST OF
SANTA ROSA...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...SANTA ROSA...COLONIAS...SANTA
ROSA LAKE STATE PARK AND POWER DAM LAKE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3487 10454 3492 10499 3509 10503 3522 10467
      3521 10455
TIME...MOT...LOC 0212Z 255DEG 26KT 3504 10485

40
Special weather statement, Jun 5, 8:14 PM MDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
814 PM MDT THU JUN 5 2014

NMZ527-528-060245-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
814 PM MDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY
THROUGH 845 PM MDT...

AT 814 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RATON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...RATON AND SUGARITE.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 439 AND 456...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3672 10409 3671 10456 3691 10460 3700 10414
      3700 10413
TIME...MOT...LOC 0214Z 260DEG 20KT 3683 10446

34
Special weather statement, Jun 5, 8:27 PM MDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
827 PM MDT THU JUN 5 2014

NMZ530-060300-
UNION COUNTY-
827 PM MDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY THROUGH
900 PM MDT...

AT 826 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 24 MILES EAST OF BRANSON...OR ABOUT 26 MILES
NORTHEAST OF DES MOINES...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAYS 456 AND 370.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3682 10303 3683 10357 3701 10358 3701 10339
      3700 10307
TIME...MOT...LOC 0226Z 262DEG 20KT 3698 10342

34
Special weather statement, Jun 5, 8:40 PM MDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
840 PM MDT THU JUN 5 2014

NMZ532-533-060315-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
840 PM MDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN MIGUEL AND
NORTHEASTERN GUADALUPE COUNTIES THROUGH 915 PM MDT...

AT 836 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF SANTA ROSA LAKE STATE
PARK...OR ABOUT 15 MILES NORTH OF SANTA ROSA...MOVING NORTHEAST AT
25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...NEWKIRK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3499 10466 3515 10478 3545 10434 3510 10412
      3508 10413
TIME...MOT...LOC 0240Z 244DEG 22KT 3516 10455

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:14 PM MDTSpecial Weather StatementABQUnion31 min
Jun 5, 6:35 PM MDTSevere Thunderstorm WarningABQUnion55 min
Jun 5, 7:27 PM MDTSevere Thunderstorm WarningABQUnion20 min
Jun 5, 8:12 PM MDTSpecial Weather StatementABQGuadalupe33 min
Jun 5, 8:14 PM MDTSpecial Weather StatementABQColfax31 min
Jun 5, 8:17 PM MDTSevere Thunderstorm WarningABQColfax, Union58 min
Jun 5, 8:27 PM MDTSpecial Weather StatementABQUnion33 min
Jun 5, 8:36 PM MDTAreal Flood AdvisoryABQUnion114 min
Jun 5, 8:40 PM MDTSpecial Weather StatementABQSan Miguel35 min
Jun 6, 1:29 AM MDTSevere Thunderstorm WarningABQSan Miguel46 min
Jun 6, 2:13 AM MDTSevere Thunderstorm WarningABQSan Miguel47 min
Jun 6, 12:40 PM MDTSpecial Weather StatementABQColfax50 min
Jun 6, 12:54 PM MDTSevere Thunderstorm WarningABQColfax66 min
Jun 6, 1:50 PM MDTSevere Thunderstorm WarningABQColfax40 min
Jun 6, 1:59 PM MDTSpecial Weather StatementABQColfax46 min
Jun 6, 2:25 PM MDTSpecial Weather StatementABQMora50 min
Jun 6, 2:28 PM MDTSevere Thunderstorm WarningABQColfax47 min
Jun 6, 2:31 PM MDTSpecial Weather StatementABQColfax29 min
Jun 6, 2:40 PM MDTSevere Thunderstorm WarningABQGuadalupe, Lincoln, Torrance50 min
Jun 6, 2:54 PM MDTSevere Thunderstorm WarningABQColfax66 min
Jun 6, 2:57 PM MDTSevere Thunderstorm WarningABQMora48 min
Jun 6, 3:16 PM MDTSevere Thunderstorm WarningABQColfax44 min
Jun 6, 3:25 PM MDTSpecial Weather StatementABQ50 min
Jun 6, 3:28 PM MDTAreal Flood AdvisoryABQColfax2 hr
Jun 6, 3:31 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, San Miguel119 min
Jun 6, 3:36 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Lincoln, Torrance114 min
Jun 6, 3:42 PM MDTSpecial Weather StatementABQMora33 min
Jun 6, 3:46 PM MDTSpecial Weather StatementABQDe Baca44 min
Jun 6, 4:01 PM MDTSevere Thunderstorm WarningABQColfax, Union44 min
Jun 6, 4:08 PM MDTSevere Thunderstorm WarningABQColfax, Mora52 min
Jun 6, 4:14 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt46 min
Jun 6, 4:18 PM MDTSpecial Weather StatementABQDe Baca42 min
Jun 6, 4:22 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Lincoln38 min
Jun 6, 4:32 PM MDTSevere Thunderstorm WarningABQColfax43 min
Jun 6, 4:38 PM MDTTornado WarningABQColfax, Union37 min
Jun 6, 4:43 PM MDTSevere Thunderstorm WarningABQQuay47 min
Jun 6, 4:47 PM MDTSpecial Weather StatementABQHarding43 min
Jun 6, 4:51 PM MDTSpecial Weather StatementABQHarding39 min
Jun 6, 4:56 PM MDTTornado WarningABQHarding, Mora34 min
Jun 6, 5:00 PM MDTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt60 min
Jun 6, 5:01 PM MDTSpecial Weather StatementABQSan Miguel44 min
Jun 6, 5:02 PM MDTSevere Thunderstorm WarningABQDe Baca, Quay, Roosevelt43 min
Jun 6, 5:03 PM MDTAreal Flood AdvisoryABQCurry, De Baca, Quay, Roosevelt, San Miguel117 min
Jun 6, 5:06 PM MDTAreal Flood AdvisoryABQDe Baca, Lincoln, Quay114 min
Jun 6, 5:06 PM MDTSpecial Weather StatementABQ39 min
Jun 6, 5:09 PM MDTTornado WarningABQCurry36 min
Jun 6, 5:11 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, Quay, San Miguel, Union2 hr
Jun 6, 5:12 PM MDTTornado WarningABQHarding, Quay, Union33 min
Jun 6, 5:14 PM MDTSevere Thunderstorm WarningABQHarding, Quay46 min
Jun 6, 5:16 PM MDTSevere Thunderstorm WarningABQHarding, Union39 min
Jun 6, 5:22 PM MDTSevere Thunderstorm WarningABQColfax, Union23 min
Jun 6, 5:27 PM MDTSevere Thunderstorm WarningABQHarding, Mora, Union27 min
Jun 6, 5:35 PM MDTTornado WarningABQHarding, Quay, Union40 min
Jun 6, 5:37 PM MDTTornado WarningABQHarding38 min
Jun 6, 5:40 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt50 min
Jun 6, 5:41 PM MDTSevere Thunderstorm WarningABQDe Baca34 min
Jun 6, 5:42 PM MDTTornado WarningABQCurry33 min
Jun 6, 5:47 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel118 min
Jun 6, 5:50 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt55 min
Jun 6, 5:55 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt50 min
Jun 6, 5:58 PM MDTTornado WarningABQCurry, Roosevelt32 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.